MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the product was not implanted.If explanted, give date: not applicable, as the product was not implanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an aab00 20.5 diopter intraocular lens (iol) had a cloudy white spot on it that was noticed during handling and prior to insertion.There was no patient contact, no patient injury, and the lens was opened and not used.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/31/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The product was visually inspected with the unaided eye showing the lens had minor cosmetic damage on both sides of the optic body.The lens was further inspected under magnification confirming surface damage to the optic as well as traces of handling by forceps near the haptics.No embedded particles/inclusions were observed.The complaint event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8211393
Report Number3011852734-2019-00005
Device Sequence Number1987908
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)220703
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/16/2019
10/25/2020
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/18/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005